MAUDE Adverse Event Report: COOK INC VENTRICLEAR DRAINAGE CATHETER SET; NHC, CATHETER, VENTRICULAR (CONTAINING ANTIBIOTIC OR ANTIMICROBIAL AGENTS)

COOK INC VENTRICLEAR DRAINAGE CATHETER SET; NHC, CATHETER, VENTRICULAR (CONTAINING ANTIBIOTIC OR ANTIMICROBIAL AGENTS)
Model Number G44130
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: device evaluated by mfg? device evaluation anticipated but has not yet begun.Awaiting device return.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that a hair-like fiber was found within the sealed packaging of a ventriclear drainage catheter set.The packaging was not opened, and no patient contact was made.A photo provided by the customer confirms the presence of a hair within the packaging.No harm has been reported.
 
Additional Manufacturer Narrative
Correction: d9 - device available for evaluation, h3 h3 - device evaluated by mfg? the device was not received by the manufacturer for evaluation.Investigation ¿ evaluation it was reported that a hair-like fiber was found within the sealed packaging of a ventriclear drainage catheter set.The packaging was not opened, and no patient contact was made.No harm has been reported.Reviews of documentation including the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures, as well as visual inspection of a customer provided photo, were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a customer provided photo showed a hair like fiber inside the sealed packaging additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot revealed no recorded non-conformances relevant to the failure mode.A complaint history search identified no other events reported for the related failure mode.The information provided upon review of the device failure analysis indicates the device was manufactured out of specification.However, review of the dmr and dhr suggests that there are no additional nonconforming devices in house or in the field.Cook also reviewed the product labeling, including the instructions for use (ifu) titled "c_t_vvdcabrm_rev3".The user followed all relevant instructions in the ifu related to this failure.Based on the information provided, inspection of the customer provided photo, and the results of the investigation, cook concluded the cause of this event to be a quality control deficiency.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
VENTRICLEAR DRAINAGE CATHETER SET
Common Device Name
NHC, CATHETER, VENTRICULAR (CONTAINING ANTIBIOTIC OR ANTIMICROBIAL AGENTS)
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bllomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key23534015
Report Number1820334-2025-01401
Device Sequence Number9084020
Product Code NHC
UDI-Device Identifier00827002441309
UDI-Public(01)00827002441309(17)260909(10)NS16257429
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K160223
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2026
Device Model NumberG44130
Device Catalogue Number50318
Device Lot NumberNS16257429
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2025
Supplement Date Received by Manufacturer12/04/2025
Initial Report FDA Received Date11/12/2025
Supplement Report FDA Received Date12/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown